Acanthosis means thickening, so that seems unlikely. Tinea versicolor can be dark, but doesn't usually concentrate in the armpits, back of thighs, or knees.
I think it would be reasonable for you to treat the condition as tinea. You can do this by applying either selenium sulfide shampoo or clotrimazole cream (both over-the-counter) daily at beftime for two weeks. If that doesn't make a difference, you might want to visit a dermatologist. You could conceivably have eczema, which leaves dark skin overpigmented. Some obscure darkenings can be treated with lightening creams, but it takes months of application to tell if that is working.
I am experiencing some brown discoloration on my face. I am 50 years old. Is thie normal? What can I do about it?
Maybe not normal, but common. Start by getting a cream containing 2% hydroquinone (nonprescription.) Apply it twice a day for 2 months. Avoid the sun, if there is any near you. If that doesn't help enough, consult a physician.
MY NECK IS MUCH DARKER THAN MY SKIN TONE. iT IS LIKE BLOTCHES OF SKIN DISCOLORATION
wHAT COULD THIS BE
the skin in my armpits,neck and buttocks is much darker than therest of the skin tone.i have a dark brown complexion and have tried lightnening creams before.
can u suggest a treatment?
How long have you used lightening creams for? Were they prescription-strength? It takes months of intensive treatment to lighten skin. (45 hydroquinone plus Retin-A is one choice.) You might want to see dermatologist and revisit the question.
I am 14 years old, and my armpits are dark. I've always been using deodorant and It wasn't dark as it was before in grade school, and ever since the 6th grade, when i started using deodorant it became really dark. This is very embarrasing and it causes me not to use sleeveless clothes. My mother tells me to scub it everyday, but it doesn't seem to brighten up. Any Suggestions?
i had a photosensitive reaction to the sun from a medication i was taking . my skin was left hyperpigmented on the exposed surfaces,my reaction was bad ,ihad bleeding come to the surface of my skin, i couldn<t walk for aweek because the pain seemed to be in muscles and bones? when it peeled three weeks later you could see layer under layers of skin peeling.this happened when iwas 28, i was diagnosed at 31, with acintic keratoses,i have alot of these, on low side 25. do you think my skin could look like the 34 year old that iam or what harm can the ac/kr cause me,what prognosis can you see for me.
Im 17 and I have these small round dots on my upper arm about the size of a pea.. They are smooth and look like they are just beneath the skin but I cant feel them I can only see them.. They are 6 in one cluser and then like 3 more scattered out.. They are like a greyish black tint.. What could this be? Thanks
I'm of Indian (Asian) origin. I'm of brown complexion & the skin in my axilla & the back of my upper thighs are much darker than the rest of my body. After years of secret, self-research I'm convinced that the condition is Acanthosis Nigricans (the onset etc. coincided with the onset of puberty, the velvety feel of the skin etc.)
I know you have dismissed the condition as harmless & can't do much about it in some of your earlier responses to the condition. I hope you can still help me out, because although this is not a serious condition in a "heath" perspective, I am extremely embarressed by it.
I read the following article:
which claims that, "Topical medications that have been effective in some cases include keratolytics, podophyllin and topical tretinoin. Oral agents that have shown some benefit include etretinate and dietary fish oils. Cyproheptadine has been used in cases of malignant AN because it may inhibit the release of tumor products. Dermabrasion and external radiation may also be used to reduce the hyperkeratotic material."
What is your opinion on the suggested treatment options?
How expensive do you think this might be (considering insurances do not cover cosmetic precedures) - just an estimate should do.
What exactly is meant by "insulin resistance"? If it hormonal related than is there any hormonal treatment at all (correction of the insulin resistant state)?
I would be grateful for any insight you can throw on the issue.
I am 53 years young. On my right cheek are two brown spots that are getting darker. After reading all the Q & A I understand this is normal and nothing to worry about. Will the 2% Hydroquinone help to fade these spots.
I have a rare facial disorder called Chromhidrosis (or known as blue colored sweat on both cheek bones. Is there anything that can be done for this. It is really bad when I work out at the gym. Anything I can do?